Sadie experiencing fall laminitis and showing sky high GGT/AST - should I cancel appt for xrays if vet will be using dormosedan?


 

Hi. I am a mess, dealing with so many things with Sadie again.  Long story short, she came up walking slow and depressed Oct 14th.  We had been tapering off her high-dose Thyro-L and that day was the day her Thyro-L was dropped to 1/4 tsp.  We thought it was due to the drop of Thyro-L.  Vet came out to do xrays last Wed and she was positive to hoof testers in the front feet so laminitis again although she had been just fine until the rains started and then the extreme highs and lows. She had been set with rim casts the day before the vet came out but by then she was already showing lameness. The xrays were difficult to read with the way the rim casts were put on because it really exaggerated the toe flare.  Since it seemed like she was no better with the rim casts and she started to lie down a lot more, I requested they be taken off.

On August 14th, her ACTH was 23.3, which is really good for her for this time of year, and her GGT was 50, which is high but was trending downward from a high of 219 GGT (2-30) and 548 (148-420) AST in Jan of this year.   The test taken last week showed again an dramatic increase of her GGT to 113, AST to 518.  I don't know what could have happened from August 14 to Oct 14?  Her GGT values go up and down.  When this happens, I've been stopping all the balancers to give her liver a break and then the numbers start to drop dramatically...but then as you see...for a reason i have not been able to figure out, they start to rise dramatically again.

I have been giving her milk thistle extract powder daily but wondering what else I can give her that might help her liver detox?  I am just stumped why it fluctuates up and down.  Ultrasound was done this year but inconclusive because vet could not interpret anything other than to say it did not look bad.  He could not find anyone else to interpret further.

I have the vet scheduled to come out again this Wed. to retake the xrays without the casts but he also would need to sedate her because he says he cannot get good xrays otherwise.  We tried the last time without the sedatives and the xrays turned out crooked and not very clear.

However, I have just read that using dormosedan, which is what he uses, is not a good idea when your horse is going through laminitis.  So should I cancel this appointment and just forgo anymore xrays for now?  I wanted to see whether there was more rotation of her coffin bone with good xrays but I won't do this if this would make things worse. 

I need to ask about alternatives to the Equioxx but will post another thread on this to keep things clearer? Is this the correct way to post...one subject per post?  Thanks.
--
June
Oregon, USA
Oct 2012
Case Histories for Sadie and Chip
Sadie's Photos 
Chip's Photos 
Ω

Join main@ECIR.groups.io to automatically receive all group messages.